Alert archive / Indiana / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 18, 2000, 1:47 PM CST for Posey County, Vanderburgh County, Indiana; Gallatin County, Saline County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 1:47 PM CST (19:47 UTC)
- Expired
- Feb 18, 2000, 4:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Gallatin County, IL, Saline County, IL, Posey County, IN, Vanderburgh County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 181951 FFWPAH ILC059-165-INC129-163-182245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 147 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... VANDERBURGH COUNTY IN SOUTHWEST INDIANA GALLATIN COUNTY IN SOUTHERN ILLINOIS POSEY COUNTY IN SOUTHWEST INDIANA SALINE COUNTY IN SOUTHERN ILLINOIS * UNTIL 445 PM CST * AT 136 PM CST(236 PM EST)...PERISTENT SHOWERS AND A FEW STRONG THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION. WITH SEVERAL INCHES OF RAINFALL OVERNIGHT AND THIS MORNING...ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING...ESPECIALLY IN LOW SPOTS AND FLOOD PRONE AREAS. * EXPECT AN ADDITIONAL INCH TO INCH AND ONE HALF OF RAINFALL OVER THE AFFECTED AREAS THROUGH 445 PM AS THE STORMS CONTINUE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 2:55 AM CST, 10 hours 52 minutes earlier.
Area forecast discussion, Feb 18, 2:55 AM CST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 AM CST FRI FEB 18 2000 COMPLEX WEATHER SCENARIO TODAY WITH RADAR/SATELLITE SHOWING ONE THING AND THE MODELS DEPICTING ANOTHER. THE SFC MAP AT 07Z SHOWING A 1003MB LOW NR OKC WITH AN APPENDANT TROF EXTENDING NE TOWARD STL. ONE OF POSSIBLY SEVERAL WARM FRONTS/TROFS OVER THE SRN STATES HAS BULGED NORTHWARD INTO WKY...WITH THE TEMP AT PAH UP NEARLY 12 DEGF IN THE PAST 2 HRS. THIS FRONT CURRENTLY EXTENDS FROM WKY SOUTHWEST INTO CENTRAL AND SRN ARKANSAS. RADAR SHOWING MUCH OF THE PCPN HAS ENDED ACROSS SEMO/WKY FOR THE TIME BEING...WITH SCT SHRA/TSRA CONT OVER A LARGE PART OF SIL AND SWIN. MAIN FCST CONCERNS FOCUSING ON NEXT 12HRS WITH FROPA AND POPS. THE 00Z MODELS HAVE SLOWED CONSIDERABLY FROM THE 12Z RUNS AND PUSHED THE SFC FEATURES A BIT FURTHER TO THE SOUTH. THE AVN CONTINUES TO PRESENT THE MOST CONTINUITY FROM RUN TO RUN. NONE OF THE MODELS ARE REALLY DEPICTING THE CURRENT DRY SLOT OF PCPN WHICH NOW COVERS MOST OF SRN MO AND WKY. WITH LOW CONFIDENCE IN ANY OF THE MODEL SOLUTIONS...I WILL LEAN TOWARD "LIVE" DATA FROM RADAR/SATELLITE/SFC OBS IN THE SHORT TERM. THE PCPN TO THE NORTH OF THE FA APPEARS TO BE ALIGNED NORTH OF THE H8 WARM FRONT IN AREA OF GOOD ISENTROPIC UPGLIDE. TO THE WEST...PCPN IS DEVELOPING NR SGF WITHIN THE H8 THETA-E RIDGE AXIS AND AT THE APEX OF THE AXIS OF HIGHEST H8 DWPTS. PCPN SHOULD BECOME MORE WIDESPREAD ACROSS THE FA AGAIN TODAY AS THE H5 SHORTWAVE TROF PUSHES TOWARD THE MS VLY AND THE SFC COLD FRONT MOVES ACROSS MO. WITH GOOD ISENTROPIC UPGLIDE ON THE 300K SFC AND CONT H8 MOISTURE CONVERGENCE ACROSS THE FA...SHRA/TSRA APPEAR TO BE A GOOD BET. WILL REMOVE MOST OF THE AFTERNOON DIMINISHING WORDING...GIVEN THE SLOWER MOVEMENT OF THE SFC FEATURES. WITH OUR CURRENT BREAK IN THE PCPN ACROSS THE FA AND THE HEAVIEST RAIN NOW POSITIONED FURTHER NORTH WITH THE H8 WARM FRONT...I WILL NOT EXTEND THE FFA FOR TODAY. DEEPEST MOISTURE PUSHES EAST OF THE FA BY 00Z...WITH ONLY A SMALL LINGERING RAIN CHANCE DURING THE EVENING HOURS. WITH PERSISTENT LOW LEVEL MOISTURE OVERNIGHT...WILL LEAVE SKY MOSTXLY CLOUDY. WILL SIDE WITH WARMER FWC GUIDANCE NOS TODAY...WITH A BLEND OF FWC/FAN NOS THEREAFTER. .PAH...NONE. KEYSOR
In the hours before
Special weather statement, Feb 18, 11:00 AM CST, 2 hours 47 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191200- THUNDERSTORM OUTLOOK...VALID UNTIL 600 AM SATURDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/ SOUTH IL 1100 AM CST FRI FEB 18 2000 SOUTHWEST IN/ WEST KY ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THROUGH THE EARLY EVENING HOURS... THE CENTER OF SURFACE LOW PRESSURE...LOCATED NEAR ROLLA IN SOUTH CENTRAL MISSOURI THIS MORNING...WILL MOVE NEAR MOUNT VERNON ILLINOIS BY EARLY AFTERNOON...AND RE-FORM ACROSS SOUTHERN INDIANA BY LATE AFTERNOON. A COLD FRONT WILL TRAIL FROM THIS LOW PRESSURE AND SLOW DOWN ACROSS SOUTHEAST MISSOURI...NOT REACHING THE MISSISSIPPI RIVER NEAR CAIRO UNTIL 600 PM...THEN EASTWARD OF EVANSVILLE AND HOPKINSVILLE UNTIL 900 PM. RAIN AND STORMS SHOULD DIMINISH QUICKLY FOLLOWING THE PASSAGE OF THE COLD FRONT. THE GREATEST CONCERN FOR SEVERE WEATHER THIS AFTERNOON WILL INITIALLY BE DEPENDANT ON THE LOCATION OF THE WARM FRONT RETREATING TO THE NORTH ACROSS THE OUTLOOK AREA. AT MID-MORNING...THE WARM FRONT AT THE SURFACE WAS LOCATED FROM NEAR NEW MADRID MISSOURI...NORTHEAST TO CALVERT CITY TO JUST SOUTH OF OWENSBORO KENTUCKY. FURTHER TO THE NORTH IN THE RAIN-COOLED AIR...FROM PERRYVILLE MISSOURI TO EVANSVILLE INDIANA...THE MAIN THREAT WILL BE DUE TO HAIL UP TO AN INCH IN SIZE. THIS THREAT WILL DIMINISH FOLLOWING THE PASSAGE OF THE COLD FRONT LATER THIS AFTERNOON. FURTHER TO THE SOUTH....FROM NEW MADRID MISSOURI TO MAYFIELD TO MADISONVILLE KENTUCKY...THE MAIN THREAT WILL BE DUE TO DAMAGING WINDS IN EXCESS OF 60 MPH AND SOME HAIL. DUE TO THE EXPECTED LOCATION OF THUNDERSTORMS NEAR THE WARM FRONT...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THREAT OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL INCREASE DURING THE AFTERNOON...AS INSTABILITY...MOISTURE AND VERTICAL SHEAR COME TOGETHER ACROSS PARTS OF SOUTHWEST KENTUCKY. THE MAIN TIME FRAME FOR ANY SEVERE THUNDERSTORM ACTIVITY WILL BE FROM NOON TO 700 PM. ALL OF THE STORMS SHOULD MOVE EAST-NORTHEAST BETWEEN 40 AND 45 MPH. SPOTTER ACTIVATION MAY BE REQUESTED FOR SEVERE WEATHER THIS AFTERNOON UNTIL DUSK. SMITH
Special weather statement, Feb 18, 11:12 AM CST, 2 hours 35 minutes before
ILZ077-078-082-083-085>094-INZ081-082-085>087-KYZ014-018-MOZ087- 109>111-181830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1112 AM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A LINE OF SHOWERS AND A FEW STRONGER THUNDERSTORMS CONTINUE TO MOVE NORTHEAST FROM MISSOURI INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. REPORTS OF PEA TO MARBLE SIZE HAIL HAVE BEEN RECEIVED WITH SOME OF THESE STORMS. COMMUNITIES ALONG AND NEAR THIS LINE...FROM EVANSVILLE INDIANA TO SHAWNEETOWN...VIENNA AND JONESBORO ILLINOIS...AND ACROSS MISSOURI NEAR CHARLESTON SHOULD EXPECT THESE SHOWERS AND STORMS THROUGH 1230 PM WITH SMALL HAIL AND LOCALLY GUSTY WINDS POSSIBLE. SDB
Local storm report, Feb 18, 11:14 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1114 AM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM DELTA MO .75 INCH HAIL
02/18/00 CAPE GIRARDEAU REPORTED BY MEDIA.Special weather statement, Feb 18, 11:22 AM CST, 2 hours 25 minutes before
ILZ081-082-084>086-088-089-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1122 AM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A SMALL AREA OF STRONG THUNDERSTORMS...OVER UNION COUNTY ILLINOIS AT 1120 AM CDT...WERE MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL OF 1/2 INCH ALONG WITH TORRENTIAL DOWNPOURS. IF THESE STORMS INTENSIFY...THEY MAY BECOME SEVERE. C THESE STORMS WILL BE AFFECTING THE COMMUNITIES OF MARION BY 1130 AM...AND MCLEANSBORO BY NOON. PS
Special weather statement, Feb 18, 11:35 AM CST, 2 hours 12 minutes before
ILZ081-084-085-181815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1135 AM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A SMALL AREA OF STRONG THUNDERSTORMS...OVER NORTHERN UNION COUNTY ILLINOIS AT 1135 AM CDT...WERE MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL OF 1/2 INCH ALONG WITH TORRENTIAL DOWNPOURS. IF THESE STORMS INTENSIFY...THEY MAY BECOME SEVERE. THESE STORMS WILL BE AFFECTING THE COMMUNITIES OF CARBONDALE BY 1145 AM...AND BENTON BY 1205 PM. PS
Special weather statement, Feb 18, 1:31 PM CST, 16 minutes before
ILZ086-087-090-091-INZ085-KYZ014-182005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 131 PM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A SMALL LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR RIDGWAY ILLINOIS IN GALLATIN COUNTY TO JUST NORTH OF VIENNA IN JOHNSON COUNTY AT 130 PM. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH AND ARE CAPABLE OF PRODUCING HAIL TO 1/2 INCH ALONG WITH TORRENTIAL DOWNPOURS. IF THESE STORMS INTENSIFY...THEY MAY BECOME SEVERE. PEA SIZE HAIL WAS REPORTED WITH THE STORM IN GALLATIN COUNTY AT 130 PM. THESE STORMS WILL BE AFFECTING THE COMMUNITIES OF MOUNT VERNON INDIANA BY 150 PM...SHAWNEETOWN AND; EDDYVILLE ILLINOIS AROUND 200 PM. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:49 PM CST | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 31 min |
| Feb 18, 2:46 PM CST | Flash Flood Warning | PAH | Warrick | 2 hr |
| Feb 18, 3:18 PM CST | Severe Thunderstorm Warning | PAH | Massac | 27 min |
Nearby
Flash Flood Warnings in Indiana, 2000Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.